Alert archive / Iowa / Flash Flood Warnings in 2014
Flash Flood Warning 14, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Jun 30, 2014, 3:13 PM CDT for 6 counties in Iowa. It was in force for 6 hr. 22 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2014, 3:13 PM CDT (20:13 UTC)
- Expired
- Jun 30, 2014, 9:15 PM CDT
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Benton County, IA, Cedar County, IA, Iowa County, IA, Johnson County, IA, Jones County, IA, Linn County, IA
The radar
The Quad Cities radar (KDVN), 87 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 3:22 PM CDT | HEAVY RAIN 1 | 2 Nnw Williamstown, IA | RAINFALL IN PAST 20 MINUTES |
| Jun 30, 3:27 PM CDT | HEAVY RAIN 0.75 | 1 Sse Cedar Rapids, IA | RAINFALL IN 45 MINUTES |
| Jun 30, 3:30 PM CDT | HEAVY RAIN 5.34 | 2 Ssw Ladora, IA | RAINFALL TOTAL SINCE ABOUT 11 PM LAST NIGHT. MONTHLY TOTAL IS 15.83 INCHES. WATER EVERYWHERE. |
| Jun 30, 3:36 PM CDT | HEAVY RAIN 1.75 | 1 Ene North Liberty, IA | RAINFALL IN 20 MINUTES, MINOR STREET FLOODING- RECEIVED VIA SOCIAL MEDIA |
| Jun 30, 3:45 PM CDT | FLASH FLOOD | Iowa City, IA | MOTORISTS RESCUED FROM VEHICLES STRANDED IN FLOOD WATERS. |
| Jun 30, 3:46 PM CDT | HEAVY RAIN 2.8 | Wnw Parnell, IA | RAINFALL THIS AFTERNOON. |
| Jun 30, 3:50 PM CDT | HEAVY RAIN 2.5 | Iowa City, IA | RAINFAL IN 50 MINUTES |
| Jun 30, 4:01 PM CDT | HEAVY RAIN 2 | 8 Ne Wellman, IA | 2 INCHES OF RAIN IN A 45 MINUTE PERIOD. |
| Jun 30, 4:17 PM CDT | HEAVY RAIN 2.5 | W Belle Plaine, IA | RAINFALL IN PAST 2 HOURS |
| Jun 30, 5:40 PM CDT | HEAVY RAIN 3 | 3 Sw Homestead, IA | |
| Jun 30, 5:45 PM CDT | FLASH FLOOD | Wnw Parnell, IA | WATER EVERYWHERE...ROADS...FIELD FLOODING...MANY ROADS CLOSED DUE TO WATER. |
| Jun 30, 5:45 PM CDT | HEAVY RAIN 4.15 | Wnw Parnell, IA | |
| Jun 30, 6:02 PM CDT | HEAVY RAIN 3.15 | 1 Nw Williamstown, IA | |
| Jun 30, 7:45 PM CDT | HEAVY RAIN 3.5 | W Belle Plaine, IA | RAINFALL TODAY. |
| Jun 30, 7:50 PM CDT | HEAVY RAIN 1 | 4 Nw Iowa City, IA | ONE HOUR RAINFALL. |
| Jun 30, 7:55 PM CDT | HEAVY RAIN 2.9 | 4 N Marengo, IA | RAIN CAME IN THREE SEPARATE EPISODES. 1.3 INCHES. 0.75 INCHES. AND 0.85 INCHES. |
| Jun 30, 8:06 PM CDT | HEAVY RAIN 5.23 | 2 Nnw Williamstown, IA | SINCE 3 PM. |
| Jun 30, 8:15 PM CDT | HEAVY RAIN 4.1 | Central City, IA | 24 HOUR TOTAL. 1.5 INCHES TODAY. |
| Jun 30, 8:23 PM CDT | HEAVY RAIN 6.2 | Wnw Parnell, IA | TOTAL FOR THE DAY SO FAR. WIDESPREAD FLOODING. |
| Jun 30, 8:39 PM CDT | FLASH FLOOD | 4 Se Iowa City, IA | MAJOR FLOODING IN SE IOWA CITY...MANY ROADS CLOSED...WORSE THAN 1993. |
| Jun 30, 8:39 PM CDT | HEAVY RAIN 4.75 | 4 Se Iowa City, IA | RAIN TODAY. |
| Jun 30, 8:50 PM CDT | HEAVY RAIN 2.34 | 2 Nnw North Liberty, IA | TOTAL TODAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.2 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1426 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 15.0
The text
As transmitted, in the capitals the NWS used until 2016.
324
WGUS53 KDVN 302013
FFWDVN
IAC011-031-095-103-105-113-010215-
/O.NEW.KDVN.FF.W.0014.140630T2013Z-140701T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
313 PM CDT MON JUN 30 2014
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BENTON COUNTY IN EAST CENTRAL IOWA...
THIS INCLUDES THE CITY OF VINTON...
CEDAR COUNTY IN EAST CENTRAL IOWA...
THIS INCLUDES THE CITIES OF...WEST BRANCH...TIPTON...STANWOOD...
MECHANICSVILLE...DURANT...
IOWA COUNTY IN EAST CENTRAL IOWA...
THIS INCLUDES THE CITY OF MARENGO...
JOHNSON COUNTY IN EAST CENTRAL IOWA...
THIS INCLUDES THE CITY OF IOWA CITY...
JONES COUNTY IN EAST CENTRAL IOWA...
THIS INCLUDES THE CITY OF ANAMOSA...
LINN COUNTY IN EAST CENTRAL IOWA...
THIS INCLUDES THE CITY OF CEDAR RAPIDS...
* UNTIL 915 PM CDT
* AT 306 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA. UP TO
1.5 INCHES ARE POSSIBLE IN 30 MINUTES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOWDEN...
PALO...MOUNT VERNON...CEDAR RAPIDS...VINTON...BELLE PLAINE...
ANAMOSA...MONTICELLO...TIPTON...IOWA CITY...WILLIAMSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF STORMS DEVELOP AND MOVE OVER THE SAME AREAS...AN ADDITIONAL 1 TO
3 INCHES OF RAINFALL IS POSSIBLE.
FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.
&&
LAT...LON 4230 9229 4229 9090 4160 9090 4160 9136
4142 9137 4142 9148 4151 9153 4151 9230
$$
083 follow-up statements
966
WGUS73 KDVN 302131
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
431 PM CDT MON JUN 30 2014
IAC011-031-095-103-105-113-010215-
/O.CON.KDVN.FF.W.0014.000000T0000Z-140701T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINN IA-JOHNSON IA-IOWA IA-BENTON IA-CEDAR IA-JONES IA-
431 PM CDT MON JUN 30 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
JONES...CEDAR...BENTON...IOWA...JOHNSON AND LINN COUNTIES...
AT 423 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
THUNDERSTORMS WITH HEAVY RAIN HAVE MOVED EAST OF THE AREA. RADAR
DOES SHOW NEW STORMS DEVELOPING IN CENTRAL IOWA THAT ARE EXPECTED TO
MOVE OVER THE AREA THROUGH 7 PM.
SPOTTER REPORTS INDICATE 2 TO 3 INCHES IN VINTON WITH 3 TO 3.5
INCHES IN IOWA CITY. RADAR ESTIMATED 2 TO 3 INCHES ACROSS IOWA AND
JOHNSON COUNTY.
AN ADDITIONAL 1 TO 3 INCHES OF RAIN ARE POSSIBLE THROUGH SUNSET.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOWDEN...
PALO...MOUNT VERNON...CEDAR RAPIDS...VINTON...BELLE PLAINE...
ANAMOSA...MONTICELLO...TIPTON...IOWA CITY...AND WILLIAMSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT MONDAY EVENING FOR
EASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.
&&
LAT...LON 4230 9229 4229 9090 4160 9090 4160 9136
4142 9137 4142 9148 4151 9153 4151 9230
$$
08374
WGUS73 KDVN 010007
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
707 PM CDT MON JUN 30 2014
IAC011-031-095-103-105-113-010215-
/O.CON.KDVN.FF.W.0014.000000T0000Z-140701T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINN IA-JOHNSON IA-IOWA IA-BENTON IA-CEDAR IA-JONES IA-
707 PM CDT MON JUN 30 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
JONES...CEDAR...BENTON...IOWA...JOHNSON AND LINN COUNTIES...
AT 703 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING HEAVY RAIN OVER THE WARNED AREA.
RADAR ESTIMATES ANOTHER 1 TO 2 INCHES HAS FALLEN SINCE 5 PM.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOWDEN...
PALO...MOUNT VERNON...CEDAR RAPIDS...VINTON...BELLE PLAINE...
ANAMOSA...MONTICELLO...TIPTON...IOWA CITY...AND WILLIAMSBURG.
ANOTHER 1 TO 1.5 INCHES OF RAIN IS POSSIBLE THROUGH 9 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.
&&
LAT...LON 4230 9229 4229 9090 4160 9090 4160 9136
4142 9137 4142 9148 4151 9153 4151 9230
$$
08646
WGUS73 KDVN 010218
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
918 PM CDT MON JUN 30 2014
IAC011-031-095-103-105-113-010227-
/O.EXP.KDVN.FF.W.0014.000000T0000Z-140701T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINN IA-JOHNSON IA-IOWA IA-BENTON IA-CEDAR IA-JONES IA-
918 PM CDT MON JUN 30 2014
...THE FLASH FLOOD WARNING HAS EXPIRED FOR JONES...CEDAR...BENTON...
IOWA...JOHNSON AND LINN COUNTIES...
THE RAIN HAS ENDED ACROSS THE AREA. WATER LEVELS ARE RECEDING ACROSS
BENTON AND LINN COUNTIES. JONES...CEDAR...JOHNSON...AND IOWA
COUNTIES ARE NOW UNDER AN AREAL FLOOD WARNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
TUESDAY MORNING FOR WEST CENTRAL ILLINOIS.
LAT...LON 4230 9229 4229 9090 4160 9090 4160 9136
4142 9137 4142 9148 4151 9153 4151 9230
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 12:56 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jun 30, 12:56 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1256 PM CDT MON JUN 30 2014
.UPDATE...
ISSUED AT 1128 AM CDT MON JUN 30 2014
WITH THE POTENTIAL OF SOME OF THE UPSTREAM CONVECTION WITH INTENSE
RAINFALL RATES/VERY HEAVY RAIN PRODUCTION POSSIBLY PROPAGATING
FURTHER SOUTH INTO THE SOUTHERN CWA...HAVE EXPANDED THE FLASH
FLOOD WATCH ACRS THE REST OF THE CWA. DESPITE THESE AREAS MISSING
OUT ON THE HEAVY RAIN LAST NIGHT...RAINFALL INTENSITY MAY PRODUCE
AT LEAST SHORT LIVED FLASH FLOODING IN SOME OF THESE AREAS.
POTENTIALLY SERIOUS RENEWED FLASH FLOODING POSSIBLE THIS AFTERNOON
IN AREAS ALREADY VERY HARD HIT...BENTON...LINN...JONES...WESTERN
JACKSON AND CLINTON COUNTIES IN IA. PORTIONS OF EASTERN HENRY IL
AND WESTERN BUREAU COUNTIES IN IL ALSO MORE SUSCEPTIBLE TO POSSIBLE
HIGHER END FLASH FLOODING WITH ANY ADDITIONAL HEAVY RAINFALL OF
1-3+ INCHES THROUGH MID EVENING.
LARGE BOWING STRUCTURE CURRENTLY OUT ACRS WEST CENTRAL IA...MAY
TRACK ALONG SFC BOUNDARY AND FAVORABLE THERMODYNAMIC GRADIENT
ALONG I80 INTO THE WESTERN CWA...POSSIBLY TRYING TO PROPAGATE MORE
EAST-SOUTHEAST TOWARD THE SOUTHWESTERN CWA FEEDING INTO MORE
UNSTABLE AIR. IF THIS SYSTEM MAINTAINS...WIDESPREAD HIGHER END STRAIGHT
LINE WINDS OF 70-80+ MPH MAY BE POSSIBLE WITH THIS SYSTEM AS IT
ARRIVES THIS AFTERNOON AROUND 2 PM CDT OR SO. ..12..
&&
.SYNOPSIS...
ISSUED AT 257 AM CDT MON JUN 30 2014
A MAJOR FLASH FLOOD EVENT HAS TAKEN PLACE OVER THE CWA...WITH
WIDESPREAD 2 TO 5 INCH RAINS THIS PAST EVENING IN OUR NORTHEAST
1/2 OF THE CWA. THIS PARTICULARLY HAS BEEN HARD HITTING IN THE
CEDAR RAPIDS...THROUGH QUAD CITIES. THIS BROAD AREA IT GREATLY
IMPACTING THE CEDAR...MAQUOKETA...AND WAPSIPINICON RIVERS. THERE
WILL BE SIGNIFICANT UPDATES TO ALL OF THESE TODAY AS CURRENT AND
FUTURE RAINS ARE INCORPORATED INTO THE RIVER FORECASTS.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 257 AM CDT MON JUN 30 2014
BOTH A SIGNIFICANT SEVERE WEATHER OUTBREAK...AND NEW LIFE
THREATENING FLASH FLOOD EVENT ARE POSSIBLE TODAY...ESPECIALLY IN
THE NORTHERN 1/2 OF THE CWA. ONGOING FLOODING AND POSSIBLE SEVERE
WILL FORCE ME TO BE BRIEF...BUT THE POTENTIAL NEEDS TO BE
DISCUSSED AS BEST WE CAN.
LIKE THIS PAST EVENING...AMPLE CAPE WILL BE AVAILABLE FOR STORMS
TODAY...AS THE VAST HIGH PWAT AIRMASS IS LARGELY UNTAPPED TO THE
SOUTH OF INTERSTATE 80. MODELS FORECAST OF DEWPOINTS OF MID 70S
TO EVEN 77 ARE POSSIBLE...AS THIS WAS NOTED ON OBS THIS PAST
EVENING. THAT SAID...A STRONG MID LEVEL VORT WILL SWEEP EAST
THROUGH THE PLAINS EARLY TODAY...REACHING IOWA BY LATE MORNING.
THIS IS ALREADY SPAWNING NEW STORMS IN NORTHWEST IOWA...AND IN
NEBRASKA. THESE STORMS SHOULD ASSIST IN HOLDING THE OUTFLOW
BOUNDARY SOUTH...INTO IOWA VS LIFTING NORTH AS THE NAM SUGGESTS.
THE ECMWF SEEMS TO HAVE THE BEST HANDLE ON THIS EVOLUTION TODAY.
SO...A SCATTERED THREAT FOR SEVERE STORMS IS POSSIBLE EVEN THIS
MORNING IN THE WEST...WITH A BROAD SEVERE THREAT THIS AFTERNOON
AND EARLY EVENING. I EXPECT SUPERCELL DEVELOPMENT OVER CENTRAL
IOWA...CONGEALING INTO A DAMAGING HP COMPLEX WITH BOWING SEGMENTS
AS IT MOVES THROUGH EASTERN IOWA AND ILLINOIS AFTER 2 PM. THIS
WILL CARRY A SIGNIFICANT DAMAGING WIND THREAT...WITH ISOLATED HAIL
AND TORNADOES ALSO POSSIBLE.
HEAVY RAINS ARE VERY LIKELY...AND WE CANNOT TAKE IT.
A SIMILAR RAIN RATE OF 2 OR MORE INCHES PER HOUR SHOULD OCCUR
TODAY AND TONIGHT WITH DEEP CONVECTION...RESULTING IN LIFE
THREATENING FLASH FLOODING. WHERE RAINS HAVE ALREADY BEEN
HEAVY...GENERALLY IN THE NORTHERN 2/3RDS OF THE CWA.
.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 257 AM CDT MON JUN 30 2014
VERY PLEASANTLY COOL CONDITIONS WILL BE FOUND THROUGH
FRIDAY...WITH LOW CHANCES FOR SHOWERS...AND DIURNALLY...A THUNDER
STORM. A GUIDANCE BLEND HAS BEEN USED.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1239 PM CDT MON JUN 30 2014
TEMPORARY CALM BEFORE THE STORM THROUGH 19Z-20Z OR SO AT THE TAF
SITES...THEN STORM COMPLEXES FROM THE WEST TO BE A BIG IMPACT AT
MOST IF NOT ALL SITES FROM 20Z THROUGH AT LEAST 02Z THIS EVENING.
HIGH TURBULENT LATE AFTERNOON AND EARLY EVENING. POSSIBLE SVR
STORMS WITH STRAIGHT LINE WIND GUSTS TO 50-60 KTS/POSSIBLY HIGHER
NEAR 75 KTS IN MAX BOWING HEAD/...LARGE HAIL AND TORRENTIAL DOWNPOURS
SEVERELY REDUCING VSBYS AT TIMES AS STRONGER CELLS PASS BY.
POTENTIAL FOR A BOWING SEGMENT WITH WIDESPREAD HIGH WINDS COMING
DOWN I80...POSSIBLY CLIPPING THE CID AND EVENTUALLY THE MLI SITE
BY LATE AFTERNOON. BRL NOT OUT OF THE QUESTION FOR A BOWING
SEGMENT FROM 4 PM TO 6 PM CDT OR SO. SOUTH TO SOUTHEAST SFC WINDS
OF 10-15 KTS BEFORE FRONTAL PASSAGE VEERS WINDS TO THE WEST FROM
MID EVENING AND INTO THE OVERNIGHT. AFTER STORMS PASS... POTENTIAL
FOR SOME MVFR FOG AND CIGS FROM 03Z-07Z TONIGHT BEFORE WEST WINDS
INCREASE AND CONDITIONS IMPROVE FROM WEST TO EAST INTO TUE
MORNING. ..12..
&&
.HYDROLOGY...
ISSUED AT 257 AM CDT MON JUN 30 2014
EXPECT SIGNIFICANT UPWARD ADJUSTMENTS TO MOST RIVER FORECASTS
TODAY. CONFIDENCE ON EXACT LEVELS WILL BE MUCH HIGHER BY TOMORROW
NIGHT...AFTER THE LAST HEAVY RAINS FALL. UNTIL THEN...THE BROAD
PICTURE IS DIRE. EXCEPTIONAL RAINS OF 2 TO 5 INCHES HAVE BEEN
WIDESPREAD FROM NORTHEAST IOWA THROUGH EAST CENTRAL IOWA INTO
NORTHERN ILLINOIS. THIS FLASH FLOOD PRODUCING RAINS WILL ENTER
RIVERS THROUGH TONIGHT...RESULTING IN STAGES SHOOTING UPWARD.
ANOTHER VERY HEAVY RAIN EVENT IS EXPECTED TONIGHT...WITH MORE LIFE
THREATENING FLASH FLOODING EXPECTED. THIS ADDITIONAL HEAVY
RAINS...WILL BRING MORE FLOODING ON RIVER...WHICH IS INCLUDED IN
NEW FORECASTS. BUT...AS ALWAYS...THE QPF LIKELY WILL NOT FALL
PERFECTLY AS FORECAST...THUS...EXPECT CHANGES TO RIVER FORECAST IN
THE NEXT FEW DAYS.
THIS IS A HIGH IMPACT SITUATION!
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR BENTON-BUCHANAN-CEDAR-
CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-JACKSON-
JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-MUSCATINE-
SCOTT-VAN BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR BUREAU-CARROLL-
HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-MERCER-
PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.
MO...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CLARK-SCOTLAND.
&&
UPDATE...12
SYNOPSIS...ERVIN
SHORT TERM...ERVIN
LONG TERM...ERVIN
AVIATION...12
HYDROLOGY...ERVINHazardous weather outlook, Jun 30, 3:58 AM CDT, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 358 AM CDT MON JUN 30 2014 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-010900- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 358 AM CDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THE COMBINATION OF LIFE THREATENING FLASH FLOODING AND SIGNIFICANT SEVERE WEATHER WILL MAKE TODAY AND THIS EVENING A VERY IMPORTANT DAY TO BE A STORM SPOTTER. AFTER THE EXCEPTIONALLY HEAVY RAINS THIS PAST NIGHT...ANOTHER ROUND OF WIDESPREAD TORRENTIAL RAINFALL AND SEVERE WEATHER IS EXPECTED TODAY OVER THE OUTLOOK AREA. THE THREAT FOR FLASH FLOODING...WILL BE HIGHEST IN SATURATED AREAS...GENERALLY NORTH OF HIGHWAY 34 IN IOWA...AND NORTH OF GALESBURG IN ILLINOIS. TORRENTIAL RAINFALL OVER 2 INCHES IN ONE HOUR ARE POSSIBLE AGAIN TODAY...RESULTING IN A SIGNIFICANT THREAT FOR FLASH FLOODING. IN ADDITION...RIVER FLOODING WILL INCREASE SIGNIFICANTLY DUE TO THIS VERY HEAVY RAIN. THE STORM PREDICTION CENTER IS FORECASTING A MODERATE RISK FOR SEVERE STORMS OVER THE ENTIRE OUTLOOK AREA TODAY AND TONIGHT. SUPERCELL THUNDERSTORMS WILL FORM IN CENTRAL IOWA TODAY...AND MOVE EAST...AS THEY FORM INTO ANOTHER LARGE BOWING LINE THIS AFTERNOON. THE THREAT FOR LARGE HAIL...DAMAGING WINDS AND TORNADOES IS WIDESPREAD TODAY AND EARLY THIS EVENING AS STORMS MOVE EAST. AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF HEAVY RAIN...FLASH FLOODING...STORM DAMAGE...AND SEVERE WEATHER ARE NEEDED TODAY THROUGH THIS EVENING. SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT. A CONFERENCE CALL FOR EMERGENCY MANAGEMENT COORDINATORS WILL BE CONDUCTED LATER THIS MORNING OR EARLY THIS AFTERNOON. ERVIN
In the hours before
Local storm report, Jun 30, 2:49 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
249 PM CDT MON JUN 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM TSTM WND GST CEDAR RAPIDS MUNICIPAL 41.88N 91.72W
06/30/2014 M71 MPH LINN IA ASOS
FROM ASOS.
&&Local storm report, Jun 30, 2:52 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
252 PM CDT MON JUN 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM TSTM WND GST 1 SSE CEDAR RAPIDS 41.95N 91.66W
06/30/2014 E80 MPH LINN IA TRAINED SPOTTER
ESTIMATED 80 MPH OR MORE. HIGH WINDS FOR OVER 5 MINUTES.
STILL GUSTS OVER 60 MPH. ALSO HEAVY RAINS.
&&Special weather statement, Jun 30, 2:54 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
254 PM CDT MON JUN 30 2014
IAZ040>042-051>054-063>068-076>078-302100-
WASHINGTON IA-SCOTT IA-MUSCATINE IA-LOUISA IA-LINN IA-KEOKUK IA-
JOHNSON IA-JACKSON IA-IOWA IA-DUBUQUE IA-DELAWARE IA-BENTON IA-
BUCHANAN IA-CEDAR IA-CLINTON IA-JONES IA-
254 PM CDT MON JUN 30 2014
...THUNDERSTORMS WITH HEAVY RAINFALL...
AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
LINE OF THUNDERSTORMS PRODUCING HEAVY RAINFALL. THESE STORMS WERE
MOVING TO THE EAST AT 60 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING AN INCH OF RAIN IN UNDER
AND HOUR.
EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS...AND RISES
IN AREA STREAMS AND CREEKS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT MONDAY EVENING FOR
EASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.
&&
LAT...LON 4151 9240 4152 9230 4230 9230 4230 9207
4264 9209 4265 9072 4248 9066 4223 9040
4212 9016 4181 9018 4175 9031 4159 9034
4146 9066 4141 9105 4124 9112 4107 9095
4107 9137 4116 9137 4120 9149 4116 9242
08Local storm report, Jun 30, 2:55 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
255 PM CDT MON JUN 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM TSTM WND GST MARION 42.03N 91.59W
06/30/2014 E60 MPH LINN IA TRAINED SPOTTER
ESTIMATED 60 MPH GUSTS AT CHRIST COMMUNITY UNITED
METHODIST CHURCH.
&&Local storm report, Jun 30, 2:56 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
256 PM CDT MON JUN 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM TSTM WND GST INDEPENDENCE 42.47N 91.89W
06/30/2014 E60 MPH BUCHANAN IA TRAINED SPOTTER
0249 PM TSTM WND DMG CEDAR RAPIDS 41.97N 91.67W
06/30/2014 LINN IA TRAINED SPOTTER
NUMEROUS REPORTS WIND DAMAGE AND PEA SIZE HAIL
0255 PM HEAVY RAIN 4 N MARENGO 41.85N 92.07W
06/30/2014 E1.30 INCH IOWA IA TRAINED SPOTTER
RAINFALL IN PAST 25 MINUTES
&&
TASLocal storm report, Jun 30, 3:12 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
312 PM CDT MON JUN 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND GST MARION 42.03N 91.59W
06/30/2014 E60 MPH LINN IA TRAINED SPOTTER
0310 PM TSTM WND DMG IOWA CITY 41.66N 91.54W
06/30/2014 JOHNSON IA AMATEUR RADIO
TREE LIMBS DOWN NEAR WEBER SCHOOL
0310 PM HAIL IOWA CITY 41.66N 91.54W
06/30/2014 E0.25 INCH JOHNSON IA AMATEUR RADIO
SMALL HAIL, MINOR STREET FLOODING, AND POWER OUT ON N
SIDE OF CITY.
&&
TASThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:53 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Linn | 67 min |
| Jun 29, 10:01 PM CDT | Flash Flood Warning | DVN | Benton, Buchanan, Delaware, Dubuque, Jones, Linn | 6 hr |
| Jun 29, 10:08 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque, Jackson, Jones | 37 min |
| Jun 29, 10:31 PM CDT | Tornado Warning | DVN | Jackson, Jones | 29 min |
| Jun 29, 10:53 PM CDT | Flash Flood Warning | DVN | Benton, Jones, Linn | 6 hr |
| Jun 29, 11:10 PM CDT | Flash Flood Warning | DVN | Clinton, Dubuque, Jackson, Jones | 6 hr |
| Jun 29, 11:10 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Jackson, Jones, Linn | 50 min |
| Jun 29, 11:12 PM CDT | Flash Flood Watch | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more | 26 hr |
| Jun 29, 11:15 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Cedar, Iowa, Johnson, Keokuk, Linn and 2 more | 45 min |
| Jun 29, 11:51 PM CDT | Flash Flood Warning | DVN | Cedar, Clinton, Scott | 6 hr |
| Jun 30, 12:30 AM CDT | Severe Thunderstorm Warning | DVN | Clinton | 45 min |
| Jun 30, 12:49 AM CDT | River Flood Warning | DVN | Cedar, Johnson, Linn | 7 days |
| Jun 30, 12:49 AM CDT | River Flood Warning | DVN | Lee | 4 days |
| Jun 30, 1:05 AM CDT | River Flood Warning | DVN | Cedar, Jones, Linn | 8 days |
| Jun 30, 1:33 AM CDT | Flash Flood Warning | DVN | Muscatine, Scott | 6 hr |
| Jun 30, 2:28 AM CDT | River Flood Warning | DVN | Delaware, Jones | 4 days |
| Jun 30, 2:28 AM CDT | River Flood Warning | DVN | Jackson | 5 days |
| Jun 30, 2:28 AM CDT | River Flood Warning | DVN | Buchanan, Linn | 4 days |
| Jun 30, 3:27 AM CDT | Areal Flood Warning | DVN | Benton, Buchanan, Delaware, Dubuque, Jones, Linn | 6 hr |
| Jun 30, 4:31 AM CDT | Areal Flood Warning | DVN | Benton, Jones, Linn | 6 hr |
| Jun 30, 4:34 AM CDT | Areal Flood Warning | DVN | Clinton, Dubuque, Jackson, Jones | 6 hr |
| Jun 30, 4:39 AM CDT | Areal Flood Warning | DVN | Cedar, Clinton, Scott | 6 hr |
| Jun 30, 5:03 AM CDT | Areal Flood Warning | DVN | Scott | 6 hr |
| Jun 30, 5:49 AM CDT | River Flood Warning | DVN | Benton, Linn | 6 days |
| Jun 30, 8:16 AM CDT | Special Weather Statement | DVN | Des Moines | 59 min |
| Jun 30, 12:05 PM CDT | River Flood Warning | DVN | Johnson, Washington | 10 days |
| Jun 30, 12:05 PM CDT | River Flood Warning | DVN | Johnson, Louisa, Washington | 21 days |
| Jun 30, 1:51 PM CDT | Severe Thunderstorm Warning | DVN | Benton | 54 min |
| Jun 30, 2:14 PM CDT | Severe Thunderstorm Warning | DVN | Iowa | 61 min |
| Jun 30, 2:17 PM CDT | Tornado Warning | DVN | Benton | 28 min |
| Jun 30, 2:21 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan | 24 min |
| Jun 30, 2:27 PM CDT | Severe Thunderstorm Warning | DVN | Keokuk | 48 min |
| Jun 30, 2:38 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa, Linn | 37 min |
| Jun 30, 2:46 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware | 44 min |
| Jun 30, 2:53 PM CDT | Severe Thunderstorm Warning | DVN | Johnson | 39 min |
| Jun 30, 2:54 PM CDT | Special Weather Statement | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Dubuque and 10 more | 66 min |
| Jun 30, 2:59 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Jackson, Jones, Muscatine, Scott | 46 min |
| Jun 30, 3:18 PM CDT | Severe Thunderstorm Warning | DVN | Delaware, Dubuque, Jackson | 42 min |
| Jun 30, 3:44 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Dubuque, Jackson, Scott | 46 min |
| Jun 30, 3:53 PM CDT | Flash Flood Warning | DVN | Keokuk, Louisa, Muscatine, Washington | 6 hr |
| Jun 30, 4:08 PM CDT | Special Weather Statement | DVN | Clinton, Dubuque, Jackson, Scott | 52 min |
| Jun 30, 4:35 PM CDT | Flash Flood Warning | DVN | Scott | 6 hr |
| Jun 30, 6:02 PM CDT | Flash Flood Warning | DVN | Buchanan, Delaware, Dubuque | 6 hr |
Nearby
Flash Flood Warnings in Iowa, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.